Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 10, 2007, 6:09 PM MDT for Phillips County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2007, 6:09 PM MDT (00:09 UTC)
- Expired
- Jun 10, 2007, 6:26 PM MDT
- In force
- 17 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Phillips County, CO
The radar
The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 4104 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 110010 SVRBOU COC095-110100- /O.NEW.KBOU.SV.W.0065.070611T0009Z-070611T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 609 PM MDT SUN JUN 10 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PHILLIPS COUNTY IN NORTHEAST COLORADO * UNTIL 700 PM MDT * AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN PHILLIPS COUNTY...OR ABOUT 13 MILES SOUTHEAST OF HOLYOKE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4051 10215 4044 10215 4044 10206 4055 10205 $$ BARJENBRUCH
1 follow-up statement
000 WWUS55 KBOU 110026 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 626 PM MDT SUN JUN 10 2007 COC095-110036- /O.CAN.KBOU.SV.W.0065.000000T0000Z-070611T0100Z/ PHILLIPS CO- 626 PM MDT SUN JUN 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PHILLIPS COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 4051 10215 4044 10215 4044 10206 4055 10205 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:00 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 10, 3:00 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT SUN JUN 10 2007 .SHORT TERM...SFC TEMPS APPROACHING 90 DEGREES ON THE PLAINS THIS AFTN WHILE LOW LVL MSTR IS MIXING OUT WITH VRY DRY LOW LVLS. DEWPOINTS ARE DOWN INTO THE MID 20S OVER THE URBAN CORRIDOR BUT STILL SOME MID 40S ACROSS FAR ERN CO. THERE IS A SFC BOUNDARY DRAPPED ACROSS THE EASTERN PLAINS...FROM AROUND LIC AND STRETCHING NORTHEAST TO JULESBURG AS SOME SHOWERS HAVE DEVELOPED ALONG THIS BOUNDARY. SFC BASED CAPES AHD OF THE MSTR ARE IN THE 1000-1500J/KG RANGE BUT WITH WEAK WINDS ALOFT SEVERE STORMS ARE NOT EXPECTED. SO NO REASON CONVECTION WILL LAST BEYOND EVENING SO WILL END PRECIP/LOWER CLDS OVERNIGHT BEHIND WEAK WAVE EXITING NERN CO. FOR MONDAY...INCREASING SERLY LOW LVL FLOW WILL ENABLE DEWPOINTS TO INCREASE OVER THE NERN PLAINS. MID LVL MSTR WILL ALSO BE ON THE INCREASE ALSO AS SAT PICS SHOWING A MSTR SWATH INCREASING ACROSS THE DESERT SOUTHWEST AHD OF WAVE OFF BAJA. DIRECTIONAL AND SPEED SHEAR WILL INCREASE OVER THE FAR PLAINS...SO THERE MAY BE A FEW SEVERE STORMS THERE LATER IN THE AFTN AND INTO MON EVENING. FURTHER WEST OVER THE URBAN CORRIDOR...SHEAR IS WEAKER AND MORE UNIDIRECTIONAL SO SEVERE THREAT WOULD BE LOWER FURTHER WEST. SFC TEMPS FOR MON AFTN WILL BE EVEN WARMER STILL WITH READINGS WELL INTO THE LOWER 90S. .LONG TERM...UPR TROF XPCTD TO TRAVERSE THE MTNS MONDAY NGT WITH SFC FNT LAGGING A FEW HRS BEHIND. ONE DISTURBANCE LOOKS TO CLIP THE NERN CORNER OF THE DISTRICT MONDAY NIGHT. WK LIFT DEPICTED IN THE MDLS OVERNIGHT MONDAY INTO TUES WHICH COULD KEEP CONVECTION GOING PAST MIDNIGHT ON THE PLAINS. WL ADD SOME SCT POPS TO THE ENTIRE CWFA MONDAY NIGHT INTO TUES MRNG. AS SFC SURGE MOVES SWD INTO THE PLAINS LATER TUES MRNG...COOLER BATCH OF AIR WL BE IN PLACE DURING THE AFTN. TEMPS WL BE CONSIDERABLY COOLER AS A RESULT WITH MAX TEMPS ARND 15 DEGREES LOWER THAN THE PAST COUPLE OF DAYS. AIRMASS WL BE QUITE MOIST ALF...BUT NOT OVERLY IMPRESSED WITH AMT OF MSTR CLOSER TO THE SFC TUES AND WL KEEP SCT POPS IN PLACE FOR TUES AND TUES NGT. NAM 12 DEPICTS SOME UPSLOPE TUESDAY NIGHT BEFORE LOW LVL FLOW TURNS SELY WEDNESDAY. RETURN FLOW TO THE SOUTHEAST MAY LEAD TO MORE MSTR RETURNING TO THE LOW LVLS IN A DAY-2 SCENARIO. NOT TOO INCLINED TO BITE ON THIS AS THESE SELDOM PAN OUT AS PROGGED. WL ADD SOME ISOLD POPS ON THE PLAINS FOR NOW. TEMPS WL BE COOL ONE MORE DAY WITH MAX TEMPS IN THE 70S FOR THE MOST PART. FOR THURS AND BEYOND...STG RDG OF HIGH PRESSURE WL DVLP ACRS THE WEST SLOPE AND GREAT BASIN. TEMPS ALF SUPPORT SOME WELL ABV NRML TEMPS. MDLS INDG SOME NWLY FLOW AS RDG SITS OFF TO OUR WEST...BUT GIVEN THIS LONG WAVE PTRN...WL GO SVRL DEGREES ABV GDNC IN UPCOMING WEATHER FORECAST. TYPICAL LATE JUNE AFTN/EVENING TSTMS EACH DAY. && .AVIATION...WEAKENING SHOWERS MOVING OFF THE FOOTHILLS MAY ALLOW A BOUNDARY TO MOVE OVER THE LOCAL AIRPORTS WITH ISOLD WIND GUSTS TO 30KT OR SO THRU 02Z. OTHERWISE VFR CONDITONS WILL PERSIST THRU 18Z TUE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SWE/046
Hazardous weather outlook, Jun 10, 10:45 AM MDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1045 AM MDT SUN JUN 10 2007 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1045 AM MDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS AFTER 2 PM...THEN ACROSS THE NORTHEAST PLAINS OF COLORADO BY LATE AFTERNOON. DUE TO A LACK OF LOW LEVEL MOISTURE...STORMS WILL BE HIGH-BASED WITH GUSTY WINDS TO 40 MPH AND LIGHTNING THE MAIN THREATS. SEVERE STORMS ARE NOT EXPECTED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PASSING TROUGH WILL BRING COOLER WEATHER ALONG WITH A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY. THE BEST CHANCE OF PRECIPITATION WILL LIKELY OCCUR TUESDAY NIGHT AS A WEAK DISTURBANCE MOVES TO OUR NORTH. AFTER TUESDAY...A WARMING AND DRYING TREND WILL COMMENCE. TEMPERATURES WILL RETURN TO ABOVE NORMAL READINGS BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SWE/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 38 min |
| Jun 11, 4:58 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 47 min |
| Jun 11, 5:47 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 43 min |
| Jun 11, 5:58 PM MDT | Flash Flood Warning | BOU | Sedgwick | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.